Copyright 2015 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
Complications of injectable fillers are uncommon but potentially devastating. Most adverse events occur soon after injection and are mild, including redness, itching, blanching, and nodule formation.1 More severe outcomes include soft-tissue necrosis, blindness, and anaphylaxis.2 Recently, numerous patients with histories of filler injection have developed delayed-onset granulomatous reactions and systemic inflammatory markers, a syndrome called autoimmune/inflammatory syndrome induced by adjuvants.3 Herein, we describe a patient with a nonhealing periorbital ulcer that progressed to orbital fibrosis. This presented a diagnostic dilemma owing to concurrent systemic inflammatory symptoms and a lack of reported history of facial fillers.
Fuller ML, Bradley EA. Facial Ulcers and Restrictive Strabismus From Delayed Periorbital Granuloma After Poly-l–Lactic Acid Injection. JAMA Ophthalmol. 2015;133(9):1090–1091. doi:10.1001/jamaophthalmol.2015.1666
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: